Ohio, 2010

Hail and Damaging Winds in Ohio, June 23, 2010

June 23, 2010 · NWS CLE · 37 events in 14 counties and zones

A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$164,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A stationary front lingered over the Upper Ohio Valley on June 23rd and 24th. Showers and thunderstorms developed along the front during the afternoon. Several of the thunderstorms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 23, 12:03 PM EST, 11 minutes earlier.

Area forecast discussion, Jun 23, 12:03 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
103 PM EDT WED JUN 23 2010

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA TODAY. LOW PRESSURE WILL MOVE ALONG THIS
WARM FRONT FROM THE WESTERN GREAT LAKES AND ACROSS ONTARIO
TONIGHT. HIGH PRESSURE WILL SETTLE OVER THE REGION BY FRIDAY
MORNING AND PERSIST INTO FRIDAY NIGHT. THE NEXT STORM SYSTEM WILL
APPROACH THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
ALL EYES ARE ON A MCS THAT IS MOVING FROM IOWA TOWARD WISCONSIN
EARLY THIS MORNING. IT APPEARS THAT THIS COMPLEX WILL RIDE ALONG A
WARM FRONT THAT IS LOCATED FROM NORTHERN IOWA INTO CENTRAL LAKE
MICHIGAN. THERE IS A WEAKER EXTENSION OF THIS WARM FRONT THAT LAYS
ACROSS NORTHERN OHIO. THIS BOUNDARY DIVIDES DEWPOINTS APPROACHING
70 FROM THE MIDDLE 60S.

A COUPLE QUESTIONS ARISE FOR THE FORECAST TODAY AS THIS WARM
FRONT LIFTS NORTHWARD. WILL THE WARM TEMPERATURES AT THE MIDDLE
LEVELS THAT ARE EXPECTED TO ADVECT INTO THE REGION BE ENOUGH TO
CAP THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON? ALSO WHERE WILL
THE OUTFLOW FROM THE CURRENT MCS RESIDE FOR THE AFTERNOON?

AT THIS TIME HAVE ATTEMPTED TO TIME THE CONVECTIVE DEVELOPMENT
ACROSS THE AREA DURING THE AFTERNOON. CURRENT THOUGHTS ARE THAT
THE SURFACE CONVERGENCE ALONG THE OUTFLOW AND TEMPERATURES NEAR 90
DEGREES MAY BE ENOUGH TO GENERATE SOME SCATTERED CONVECTION ACROSS
THE WEST. ACROSS NE OHIO INTO NW PA THE WARM FRONT MAY BE ENOUGH
TO GENERATE SOME ISOLATED CONVECTION.

THE POTENTIAL FOR STRONG WINDS WILL EXIST WITH ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON. WILL HAVE TO MONITOR ANY ISOLATED
SUPERCELLS THAT ATTEMPT TO DEVELOP. DID NOT MENTION SEVERE IN THE
ZONES AT THIS TIME BECAUSE OF THE CAP THAT EXISTS BUT WILL ATTEMPT
TO EXPLAIN THIS IN THE HWO. SEE SPC SWODY1 AND WFO CLE HWO PRODUCT
THROUGH THE DAY TO MONITOR THE MODERATE RISK OF SEVERE THUNDERSTORMS.

OTHERWISE EXPECT TO SEE HOT TEMPERATURES AGAIN TODAY. HIGHS WILL
GENERALLY RANGE FROM THE MID 80S ACROSS NW PA TO THE LOWER 90S
ACROSS PORTIONS OF NW OHIO. HIGHS MAY APPROACH RECORD LEVELS FOR
THE WESTERN HALF OF THE REGION BUT BELIEVE WE WILL END UP A COUPLE
DEGREES BELOW THESE LEVELS.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH SATURDAY NIGHT/...
A COLD FRONT WILL BE PULLED ACROSS THE AREA TONIGHT WITH AT LEAST
SCATTERED THUNDERSTORMS AHEAD OF IT. BEST CHANCES LOOK TO BE
ACROSS NORTHEAST OHIO INTO NW PA. HOWEVER WILL HAVE TO WATCH WHERE
ANY OUTFLOW BOUNDARIES ARE LOCATED AS CONVECTION MOVES ACROSS
MICHIGAN AND ONTARIO THROUGH THE EVENING. SUFFICIENT SHEAR WILL
EXIST FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. THE MAIN THREAT
WILL BE STRONG DAMAGING WINDS.

HIGH PRESSURE WILL BE MOVING INTO THE REGION LATE THURSDAY INTO FRIDAY
WITH SOME DRIER AIR ASSOCIATED WITH IT. THIS WILL MAKE IT FEEL LESS
MUGGY WITH HIGHS FROM THE UPPER 70S TO MIDDLE 80S FOR THURSDAY
INTO FRIDAY.

MOISTURE LEVELS WILL INCREASE SOME BY SATURDAY AS THE NEXT STORM
SYSTEM APPROACHES. BETTER CHANCE OF THUNDERSTORMS ARRIVE FOR
SATURDAY EVENING INTO THE OVERNIGHT HOURS. INCREASING SOUTHERLY
FLOW WILL ALSO HELP TO WARM TEMPERATURES A BIT FOR SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE THREAT OF THUNDERSTORMS WILL EXIST INTO SUNDAY AS WE AWAIT THE
PASSAGE OF AN UPPER LEVEL TROUGH. IF CLOUD COVER IS NOT TOO THICK
THEN HIGHS WILL ONCE AGAIN REACH THE MIDDLE TO UPPER 80S FOR THE
REGION.

WITH THE COLD FRONT CROSSING SOMETIME EARLY MONDAY...THERE IS BETTER
AGREEMENT ON A MORE AMPLIFIED PATTERN FOR THE FIRST PART OF NEXT
WEEK. A TROUGH CARVES ACROSS THE EASTERN U.S. AND THIS SHOULD BRING
IN A REFRESHINGLY COOLER AIRMASS. WITH THAT HAVE LOWERED HIGH TEMPS
TUE. WHILE OP ECMWF AND GFS CLOSE AND CUTOFF AN UPPER LOW...MORE OF
THE GFSENS MEMBERS REMAIN AS AN OPEN WAVE. THERE COULD BE A SHOWER
OR TWO AND HAVE A SILENT 20 POP.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AVIATION ISSUES WILL CENTER AROUND BANDS OF TSRA THAT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE FIRST BAND IS
EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES TOWARD CLE AND MFD BUT
NOT TOTALLY DISSIPATE. THE NEXT ROUND WILL DEVELOP TONIGHT OVER THE
LAKE MICHIGAN AREA AND MOVE ESE WITH THE COLD FRONT ACROSS OUR TAFS
SITES ROUGHLY BETWEEN 03Z AND 12Z. AIRMASS SHOULD STAY FAIRLY MIXED
TONIGHT WITH THE FRONTAL PASSAGE SO NOT EXPECTING LOWER CONDITIONS
UNTIL SIGNIFICANT RAIN OCCURS. SOME HIGH END MVFR COULD LINGER INTO
LATE MORNING IN NE OH AND NW PA.

.OUTLOOK...SCT NON-VFR POSSIBLE LATE SAT...SUN AND INTO MON IN TSRA
AND LATE NIGHT FOG/HAZE.

&&

.MARINE...
LOW PRESSURE WILL MOVE ACROSS MI INTO ONTARIO AND TAKE A COLD FRONT
ACROSS THE LAKE TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT...SOME OF THEM COULD HAVE SIGNIFICANT WIND WITH THEM.
SOUTHWEST GRADIENT/MEAN FLOW WILL INCREASE TONIGHT AHEAD OF THE
FRONT...BECOME WEST AND FINALLY NORTHWEST EARLY THURSDAY MORNING. A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TONIGHT. HIGH PRESSURE
THEN BUILDS INTO THE WESTERN LAKES THURSDAY AND ACROSS THE EASTERN
LAKES FRIDAY. IN GENERAL...SSE FLOW OVER THE WEEKEND WITH A WARM
FRONT IN THE VICINITY OF THE LAKE. THIS WILL BRING BACK THUNDERSTORM
CHANCES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jun 23, 4:43 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
543 AM EDT WED JUN 23 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
543 AM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON INTO TONIGHT.
THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER MARGINALLY
SEVERE HAIL WILL BE POSSIBLE.

A WARM FRONT LIFTING ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA MAY GENERATE ENOUGH LIFT TO CAUSE THUNDERSTORMS TO
DEVELOP DURING THE EARLY AFTERNOON. IF ANY ISOLATED SUPERCELL
THUNDERSTORMS CAN DEVELOP IN THIS AREA THERE IS A SMALL POTENTIAL
FOR THE DEVELOPMENT OF A TORNADO.

ELSEWHERE ACROSS THE REGION A WARM AND MOIST AIRMASS WILL BE IN
PLACE. AS TEMPERATURES APPROACH 90 DEGREES THE AIRMASS WILL BECOME
INCREASINGLY UNSTABLE. WHILE WARMER TEMPERATURES ALOFT ARE EXPECTED
TO MOVE INTO THE AREA IT MAY NOT BE ENOUGH TO SUPPRESS THUNDERSTORM
DEVELOPMENT...ESPECIALLY IF ANY OUTFLOW BOUNDARIES MOVE INTO NORTHWEST
OHIO FROM MORNING THUNDERSTORMS OVER MICHIGAN.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP ALONG A
COLD FRONT THAT WILL SWEEP ACROSS THE REGION DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The Cleveland radar (KCLE), 111 km away, was scanning. The volume nearest the first event began at 17:13 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Ottawa

When
June 23, 12:14 PM EST
Where
Ottawa County, 4.23 mi E of Elmore Haar Fld Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.458, -83.189

Penny sized hail was observed.

Hail, Sandusky

When
June 23, 12:42 PM EST
Where
Sandusky County, 1 mi S of Fremont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.336, -83.120

Quarter sized hail was observed.

Hail, Erie

When
June 23, 12:55 PM EST
Where
Erie County, 0.86 mi NE of Sandusky
Measured
1 in hail
Reported by
Public
Coordinates
41.460, -82.710

Quarter sized hail was observed.

Thunderstorm Wind, Sandusky

When
June 23, 1:00 PM EST
Where
Sandusky County, 2.61 mi ESE of Slager Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Trained Spotter
Coordinates
41.320, -83.022

Thunderstorm winds damaged a high tension transmission tower along U.S. Route 20 between Clyde and Fremont.

Thunderstorm Wind, Sandusky

When
June 23, 1:05 PM EST
Where
Sandusky County, Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.320, -82.970

Thunderstorm winds downed a tree.

Hail, Erie

When
June 23, 1:08 PM EST
Where
Erie County, Sandusky
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.450, -82.720

Quarter sized hail was observed.

Thunderstorm Wind, Seneca

When
June 23, 1:20 PM EST
Where
Seneca County, 1.12 mi N of Lowell
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.216, -83.054

A tree was reported down across State Route 19.

Thunderstorm Wind, Sandusky

When
June 23, 1:24 PM EST
Where
Sandusky County, Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.350, -83.120

A tree was reported down across a street.

Thunderstorm Wind, Huron

When
June 23, 1:30 PM EST
Where
Huron County, 0.67 mi NE of East Townsend
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.256, -82.490

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Huron

When
June 23, 1:30 PM EST
Where
Huron County, 1.03 mi NNE of Collins
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.283, -82.492

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Lorain

When
June 23, 1:35 PM EST
Where
Lorain County, 1 mi S of Kipton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
41.256, -82.302

Thunderstorm winds toppled two trees near the intersection of U.S. Route 20 and State Route 511.

Thunderstorm Wind, Seneca

When
June 23, 1:40 PM EST
Where
Seneca County, 1.07 mi NNE of Tiffin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.114, -83.162

Thunderstorm winds downed a large tree limb.

Thunderstorm Wind, Lorain

When
June 23, 1:55 PM EST
Where
Lorain County, 3.13 mi NW of La Grange
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
41.264, -82.159

Thunderstorm winds downed several trees in Carlisle Township.

Thunderstorm Wind, Lorain

When
June 23, 1:57 PM EST
Where
Lorain County, Lorain Co Regl Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.350, -82.180

An automated sensor at the Lorain County Airport measured a 62 mph thunderstorm wind gust.

Thunderstorm Wind, Medina

When
June 23, 2:14 PM EST
Where
Medina County, Lafayette
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.100, -81.950

Thunderstorm winds downed two trees in Lafayette Township.

Thunderstorm Wind, Medina

When
June 23, 2:25 PM EST
Where
Medina County, 0.69 mi N of Medina
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.140, -81.870

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Medina

When
June 23, 2:31 PM EST
Where
Medina County, 1.48 mi NNE of Brunswick
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.250, -81.820

Thunderstorm winds downed a few trees.

Thunderstorm Wind, Summit

When
June 23, 2:39 PM EST
Where
Summit County, 1.04 mi W of Akron
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.080, -81.520

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Seneca

When
June 23, 2:42 PM EST
Where
Seneca County, 2.34 mi WSW of New Riegel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.032, -83.358

Thunderstorm winds downed a tree.

Thunderstorm Wind, Summit

When
June 23, 2:43 PM EST
Where
Summit County, Stow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.170, -81.430

A trained spotter estimated thunderstorm winds at 60 mph.

Thunderstorm Wind, Crawford

When
June 23, 2:45 PM EST
Where
Crawford County, Bucyrus
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.800, -82.980

Thunderstorm winds caused a large tree to fall on a car.

Thunderstorm Wind, Portage

When
June 23, 2:45 PM EST
Where
Portage County, 0.69 mi N of Streetsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.240, -81.350

Thunderstorm winds damaged a building.

Thunderstorm Wind, Summit

When
June 23, 2:45 PM EST
Where
Summit County, 2.5 mi WNW of Silver Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.170, -81.520

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Crawford

When
June 23, 2:45 PM EST
Where
Crawford County, 0.52 mi E of Bucyrus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.800, -82.970

Thunderstorm winds downed a large tree.

Thunderstorm Wind, Summit

When
June 23, 2:48 PM EST
Where
Summit County, Cuyahoga Falls
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.130, -81.480

A trained spotter measured a 62 mph thunderstorm wind gust.

Thunderstorm Wind, Sandusky

When
June 23, 2:55 PM EST
Where
Sandusky County, 0.69 mi N of Colby
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.280, -82.950

Thunderstorm winds downed a tree along County Road 276.

Thunderstorm Wind, Summit

When
June 23, 2:55 PM EST
Where
Summit County, 0.86 mi NW of Stow
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.180, -81.440

Thunderstorm winds downed a few large tree limbs.

Thunderstorm Wind, Richland

When
June 23, 3:00 PM EST
Where
Richland County, Ontario
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.750, -82.630

Thunderstorm winds downed several trees.

Thunderstorm Wind, Richland

When
June 23, 3:06 PM EST
Where
Richland County, 0.87 mi SW of Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.760, -82.530

Thunderstorm winds downed several large tree limbs.

Thunderstorm Wind, Richland

When
June 23, 3:30 PM EST
Where
Richland County, 1.67 mi WNW of Millsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
40.761, -82.658

Thunderstorm winds downed a few trees near the intersection of State Route 309 and 314.

Thunderstorm Wind, Richland

When
June 23, 3:30 PM EST
Where
Richland County, 0.75 mi NNE of Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
40.781, -82.517

Thunderstorm winds knocked down a scoreboard at a baseball field located near the intersection of State Route 13 and U.S. Highway 30. Dugouts at the field also sustained minor damage.

Thunderstorm Wind, Richland

When
June 23, 3:30 PM EST
Where
Richland County, Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
40.670, -82.580

Thunderstorm winds downed several trees in the Lexington area.

Thunderstorm Wind, Summit

When
June 23, 3:30 PM EST
Where
Summit County, 1.53 mi ESE of Peninsula
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
41.218, -81.525

Thunderstorm winds downed a large tree on Truxell Road.

Thunderstorm Wind, Holmes

When
June 23, 3:35 PM EST
Where
Holmes County, Glenmont
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
40.520, -82.100

Thunderstorm winds toppled at least three trees.

Thunderstorm Wind, Ashtabula

When
June 23, 3:50 PM EST
Where
Ashtabula County, 3.05 mi SE of Rock Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.645, -80.821

A trained spotter estimated thunderstorm winds at 60 mph near Roaming Shores.

Thunderstorm Wind, Ottawa

When
June 23, 11:28 PM EST
Where
Ottawa County, Port Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.520, -82.950

Thunderstorm winds downed several large tree limbs. Scattered power outages were reported.

Thunderstorm Wind, Marion

When
June 23, 11:32 PM EST
Where
Marion County, 3 mi S of Marion
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.537, -83.130

Thunderstorm winds downed a large tree.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231475, 231476, 231714, 231472, 231482, 231477, 231467, 231468, 231469, 231480, 231464, 231479, 231474, 231473, 231470, 231701, 231702, 231703, 231502, 231504, 231461, 231704, 231705, 231710, 231506, 231706, 231707, 231463, 231711, 231708, 231709, 231712, 231713, 231462, 231465, 231509, 231510.